MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1320-0310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
During gamma3 surgery, the tip of the u-lag screw driver broke.It was recognized after surgery on x-rays.The tip was left in the patient.At the time the report was made it was noted the removal surgery would be performed the next week.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the device received shows traces of intense and frequent usage.The peg at the tip of the driver is completely broken off.The broken peg is not available for evaluation.The remnant peg shows typical signs of a forced, ductile breakage due to overload with evident material displacement.This indicates intense usage of the lag screwdriver with high torque application.It was manufactured in 2009, so it can be said that it had performed its function in the previous surgeries as intended without any reported failure.Since this has been long in use, thus a normal weakened structural integrity due to repeated reprocessing cycles is considered possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿always treat the instrument carefully to avoid surface damage or alterations to the geometry.The stryker "instructions for cleaning, sterilization, inspection and maintenance" help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.¿ based on investigation, the root cause was attributed to a normal wear related issue.The u-blade lag screwdriver was manufactured in 2009, so it can be said that it has performed its function in the previous surgeries as intended without any reported failure.Since it has been long in use, thus a normal weakened structural integrity due to repeated reprocessing cycles is considered possible.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
U-BLADE LAG SCREWDRIVER GAMMA3
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key12093060
Report Number0009610622-2021-00582
Device Sequence Number20024809
Product Code HSB
UDI-Device Identifier04546540377845
UDI-Public04546540377845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0310
Device Catalogue Number13200310
Device Lot NumberK428450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;